MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number 635H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pgm313 batch number, and no non-conformances were identified.Five unopened samples of product code 635, lot # pgm313 were returned for analysis.During the visual inspection, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure in 2019 and the suture was used.During the surgery, the suture broke under normal conditions.When a doctor was pulling on it, the suture broke.Another like suture was used to complete the procedure.There were no patient consequences reported.

Brand Name
GUT CHR UD 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9329952
Report Number2210968-2019-89969
Device Sequence Number19487028
Product Code GAL
UDI-Device Identifier10705031007161
UDI-Public10705031007161
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number635H
Device Lot NumberPGM313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2019
Initial Report FDA Received Date11/15/2019
Patient Sequence Number1